Alert archive / Kansas / High Wind Warnings in 2006

High Wind Warning 6, NWS Dodge City, KS

November 14, 200627 counties in Kansas

NWS Dodge City, KS issued this high wind warning at Nov 14, 2006, 2:56 AM CST for 27 counties in Kansas. It took effect at Nov 14, 2006, 3:07 PM CST. It was in force for 19 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 14, 2006, 2:56 AM CST (08:56 UTC)
In effect from
Nov 14, 2006, 3:07 PM CST
Expired
Nov 15, 2006, 10:00 AM CST
In force
19 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 6:35 PM CSTNON-TSTM WND GST 60Hugoton, KS
Nov 14, 6:50 PM CSTNON-TSTM WND GST 6210 N Elkhart, KS
Nov 14, 8:34 PM CSTNON-TSTM WND GST 64Syracuse, KS
Nov 14, 8:48 PM CSTNON-TSTM WND GST 58Elkhart, KSMEASURED BY ELKHART AMOS.
Nov 14, 10:15 PM CSTNON-TSTM WND GST 59Liberal, KS
Nov 14, 11:37 PM CSTNON-TSTM WND GST 61Scott City, KSMEASURED BY SCOTT CITY AWOS.
Nov 15, 12:22 AM CSTNON-TSTM WND GST 59Dodge City, KSMEASURED BY KSN WEATHERLAB STATION AT LINN ELEMENTARY.
Nov 15, 12:31 AM CSTNON-TSTM WND GST 62Dodge City, KSMEASURED BY DODGE CITY AIRPORT ASOS.
Nov 15, 12:42 AM CSTNON-TSTM WND GST 61Healy, KSKSN WEATHER LAB
Nov 15, 1:00 AM CSTNON-TSTM WND DMG2 Ese Dodge City, KSA 16 BY 30 FOOT SECTION OF ROOF WAS BLOWN FROM A HOUSE.
Nov 15, 2:35 AM CSTNON-TSTM WND DMG4 Ese Dodge City, KSPOWER LINE DOWN IN WILROADS GARDENS JUST SOUTHEAST OF DODGE CITY. EXACT TIME OF OCCURRANCE UNKNOWN.
Nov 15, 7:13 AM CSTNON-TSTM WND GST 59Pratt, KSMEASURED AT PRATT AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 140856
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
256 AM CST TUE NOV 14 2006

...POWERFUL AUTUMN STORM TO BRING HIGH WINDS LATER TODAY AND INTO
WEDNESDAY MORNING...

.AN INTENSE UPPER LEVEL STORM SYSTEM WILL DEVELOP RAPIDLY TODAY
OVER THE CENTRAL ROCKIES AND MOVE OVER THE CENTRAL PLAINS THROUGH
TONIGHT. THIS WILL CREATE A VERY TIGHT SURFACE PRESSURE GRADIENT
FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS LATE THIS AFTERNOON 
AND INTO WEDNESDAY MORNING.

KSZ043-061>063-074>076-084>086-141800-
/O.UPG.KDDC.HW.A.0003.061114T2200Z-061115T1400Z/
/O.NEW.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET
256 AM CST TUE NOV 14 2006 /156 AM MST TUE NOV 14 2006/

...HIGH WIND WARNING IN EFFECT FROM 4 PM CST /3 PM MST/ THIS
AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM CST /3 PM MST/ THIS
AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO
STATE LINE AFTER 4 PM CST. THE WINDS WILL INCREASE DURING THE LATE
AFTERNOON AND OVERNIGHT HOURS TO AROUND 40 MPH WITH OCCASIONAL
GUSTS TO NEAR 60 MPH.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

KSZ030-031-044>046-064>066-077>081-087>090-141800-
/O.EXT.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
256 AM CST TUE NOV 14 2006

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP DURING THE EVENING
HOURS TONIGHT. WINDS WILL INCREASE AFTER 6 PM TO NEAR 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE EXPECTED TO REMAIN
AT THIS STRENGTH THROUGH THE MID MORNING HOURS WEDNESDAY BEFORE
DIMINISHING. WIND DRIVEN LIGHT TO MODERATE RAIN...POSSIBLY MIXED
WITH OR CHANGING TO SNOW...IS ALSO EXPECTED MAINLY ALONG AND EAST
OF THE HIGHWAY 183 CORRIDOR DURING THE LATE EVENING AND OVERNIGHT.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

06
3 follow-up statements
000 
WWUS73 KDDC 141802
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1202 PM CST TUE NOV 14 2006

...POWERFUL AUTUMN STORM TO BRING HIGH WINDS LATER TODAY AND INTO
WEDNESDAY MORNING...

.AN INTENSE UPPER LEVEL STORM SYSTEM WILL DEVELOP RAPIDLY TODAY
OVER THE CENTRAL ROCKIES AND MOVE OVER THE CENTRAL PLAINS THROUGH
TONIGHT. THIS WILL CREATE A VERY TIGHT SURFACE PRESSURE GRADIENT
FOR VERY STRONG...POSSIBLY DAMAGING...NORTH WINDS LATE THIS
AFTERNOON AND INTO WEDNESDAY MORNING.

KSZ043-061>063-074>076-084>086-142300-
/O.CON.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET
1202 PM CST TUE NOV 14 2006 /1102 AM MST TUE NOV 14 2006/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CST /3 PM MST/
THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM CST /3 PM MST/
THIS AFTERNOON TO 8 AM CST /7 AM MST/ WEDNESDAY. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP NEAR THE COLORADO
STATE LINE AFTER 4 PM CST. THE WINDS WILL INCREASE DURING THE
LATE AFTERNOON AND OVERNIGHT HOURS TO AROUND 40 MPH WITH
OCCASIONAL GUSTS TO NEAR 60 MPH.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

KSZ030-031-044>046-064>066-077>081-087>090-142300-
/O.CON.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
1202 PM CST TUE NOV 14 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM CST THIS EVENING
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM CST THIS EVENING
THROUGH WEDNESDAY MORNING. 

VERY STRONG NORTH WINDS ARE EXPECTED TO DEVELOP DURING THE
EVENING HOURS TONIGHT. WINDS WILL INCREASE AFTER 6 PM TO NEAR
40 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH. THE WINDS ARE
EXPECTED TO REMAIN AT THIS STRENGTH THROUGH THE MID MORNING HOURS
WEDNESDAY BEFORE DIMINISHING. WIND DRIVEN LIGHT TO MODERATE
RAIN...POSSIBLY MIXED WITH OR CHANGING TO SNOW...IS ALSO EXPECTED
MAINLY ALONG AND EAST OF THE HIGHWAY 183 CORRIDOR DURING THE LATE
EVENING AND OVERNIGHT.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KDDC 142107
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
307 PM CST TUE NOV 14 2006

...POWERFUL AUTUMN STORM TO BRING HIGH WINDS THROUGH WEDNESDAY
MORNING...

.AN INTENSE UPPER LEVEL STORM SYSTEM WILL CONTINUE DEVELOPING
THROUGH TONIGHT OVER THE CENTRAL HIGH PLAINS. THIS WILL CREATE A VERY
TIGHT SURFACE PRESSURE GRADIENT FOR VERY STRONG...POSSIBLY
DAMAGING...NORTH WINDS.

KSZ030-031-044>046-064>066-077>081-087>090-150515-
/O.UPG.KDDC.HW.A.0003.061115T0200Z-061115T1800Z/
/O.EXB.KDDC.HW.W.0006.061115T0300Z-061115T1600Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...
ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
307 PM CST TUE NOV 14 2006

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG WINDS WILL DEVELOP RAPIDLY AFTER 9 PM CST. NORTH TO
NORTHWEST WINDS WILL BECOME SUSTAINED 35 TO 45 MPH DURING THE
OVERNIGHT HOURS WITH OCCASIONAL GUSTS TO 60 MPH. THE STRONGEST
WINDS ARE EXPECTED DURING THE MIDNIGHT TO 4 AM TIME FRAME.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

KSZ043-061>063-074>076-084>086-150515-
/O.CON.KDDC.HW.W.0006.061114T2200Z-061115T1400Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET
307 PM CST TUE NOV 14 2006 /207 PM MST TUE NOV 14 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/
WEDNESDAY. 

VERY STRONG WINDS WILL DEVELOP RAPIDLY EARLY THIS EVENING. NORTH TO
NORTHWEST WINDS WILL BECOME SUSTAINED 35 TO 45 MPH WITH
OCCASIONAL GUSTS TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED
DURING THE 10 PM TO 2 AM CST TIME FRAME.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

$$

UMSCHEID
000 
WWUS73 KDDC 151011
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
411 AM CST WED NOV 15 2006

...HIGH WINDS TO CONTINUE ACROSS SOUTHWEST KANSAS FOR A WHILE LONGER...

.AN INTENSE UPPER LEVEL STORM SYSTEM OVER OKLAHOMA THIS MORNING
WILL CONTINUE TO GRADUALLY MOVE AWAY FROM SOUTHWEST KANSAS TODAY.
THE TIGHTEST PRESSURE GRADIENT WILL REMAIN OVER SOUTH CENTRAL
KANSAS THROUGH THE EARLY MORNING WHILE WINDS GRADUALLY TAPER OFF
ACROSS WEST CENTRAL AND SOUTHWEST KANSAS. THE WINDS SHOULD BEGIN
TO SUBSIDE ACROSS FAR WESTERN KANSAS BY AROUND MIDDAY AND OVER THE
REMAINDER OF SOUTHWEST KANSAS BY MID AFTERNOON.

KSZ043-061>063-074>076-084>086-151800-
/O.CAN.KDDC.HW.W.0006.000000T0000Z-061115T1400Z/
/O.NEW.KDDC.WI.Y.0036.061115T1011Z-061115T1800Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW...
LIBERAL...KISMET
411 AM CST WED NOV 15 2006 /311 AM MST WED NOV 15 2006/

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY.
THE HIGH WIND WARNING HAS BEEN CANCELED. 

NORTHWEST WINDS FROM 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
EXPECTED TO CONTINUE ALONG AND WEST OF A DIGHTON TO MEADE LINE
THROUGH NOON TODAY. WINDS WILL SUBSIDE BELOW 30 MPH BY THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ044-077-087-151800-
/O.CAN.KDDC.HW.W.0006.000000T0000Z-061115T1600Z/
/O.NEW.KDDC.WI.Y.0036.061115T1011Z-061115T1800Z/
LANE-GRAY-MEADE-
INCLUDING THE CITIES OF...DIGHTON...CIMARRON...MONTEZUMA...
MEADE...FOWLER
411 AM CST WED NOV 15 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELED. 

NORTHWEST WINDS FROM 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
EXPECTED TO CONTINUE ALONG AND WEST OF A DIGHTON TO MEADE LINE
THROUGH NOON TODAY. WINDS WILL SUBSIDE BELOW 30 MPH BY THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ030-031-045-046-151815-
/O.CAN.KDDC.HW.W.0006.000000T0000Z-061115T1600Z/
/O.NEW.KDDC.WI.Y.0036.061115T1011Z-061115T2200Z/
TREGO-ELLIS-NESS-RUSH-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER
411 AM CST WED NOV 15 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

NORTHWEST WINDS FROM 30 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ARE
EXPECTED TO CONTINUE ALONG AND EAST OF A WAKEENEY TO NESS CITY
LINE THROUGH 4 PM THIS AFTERNOON. WINDS WILL SUBSIDE BELOW 30 MPH
BY LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ064>066-078>081-088>090-151600-
/O.NEW.KDDC.WI.Y.0036.061115T1600Z-061115T2200Z/
/O.CON.KDDC.HW.W.0006.000000T0000Z-061115T1600Z/
HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
411 AM CST WED NOV 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM
CST THIS MORNING. 

NORTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH ARE
EXPECTED TO CONTINUE ACROSS SOUTH CENTRAL AND PORTIONS OF
SOUTHWEST KANSAS THROUGH AROUND 10 AM THIS MORNING. THE AREA
AFFECTED WILL BE ALONG AND EAST OF A JETMORE TO ASHLAND LINE. THE
WINDS WILL SUBSIDE INTO THE 30 TO 35 MPH RANGE WITH GUSTS TO 50
MPH BY THE LATE MORNING. THE STRONG WINDS ARE EXPECTED TO CONTINUE
THROUGH MID AFTERNOON BEFORE SUBSIDING.

A HIGH WIND WARNING MEANS THAT THE WINDS COULD CREATE LIFE
THREATENING CONDITIONS TO THOSE OUTSIDE OR CAUSE MAJOR PROPERTY
DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

LACY

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Nov 14, 2:26 AM CST, 30 minutes earlier.

Area forecast discussion, Nov 14, 2:26 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
226 AM CST TUE NOV 14 2006

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGES ARE STRONG WINDS IN THE WEST LATE THIS
AFTERNOON THEN REST OF CWA TONIGHT INTO TUESDAY MORNING.

POTENT UPPER LEVEL SHORTWAVE TROUGH TO SLAM INTO SOUTHWEST KANSAS
TODAY AND TONIGHT WITH GOOD COLD ADVECTION AND TIGHT SURFACE PRESSURE
GRADIENT. BEST MID AND UPPER LEVEL WIND AXIS TO BE JUST SOUTH OF CWA
WITH BETTER POTENTIAL MOMENTUM MIX-DOWN. HOWEVER OUR CWA LOOKS TO BE
ENOUGH OF A GRADIENT FOR A HIGH WIND WARNING IN THE WEST LATE THIS
AFTERNOON. AT THIS TIME WILL NOT GET TOO CARRIED AWAY WITH ISSUING A
WARNING EAST JUST IN CASE BEST MIX-DOWN POTENTIAL REMAINS WEST AND
SOUTH, BUT CANNOT RULE OUT SO WILL KEEP A WATCH GOING FOR THE
REMAINDER OF THE FA. THE WARNING WILL BE WEST OF A LINE AND
INCLUDING SCOTT CITY TO GARDEN CITY, SUBLETTE, AND LIBERAL. THE
WATCH WILL CONTINUE FOR THE EVENING HOURS INTO TUESDAY MORNING FOR
THE REST OF THE AREA.

WILL CONTINUE WITH CURRENT POPS OF 20 TO 50 PERCENT WITH SOME SNOW
POSSIBLY MIXING IN LATE TONIGHT FROM DODGE AND EAST. WILL NOT CARRY
ANY ACCUMULATIONS AT THIS TIME. HIGH TEMPS IN THE LOW 6OS SOUTH TO
50S NORTH LOOK GOOD AND HAVE LOWERED OVERNIGHT LOWS AND HIGHS ON
WEDNESDAY A FEW DEGREES.

DAYS 3-7...

NO MAJOR CHANGES PLANNED TO THE EXTENDED FORECAST THIS MORNING.
MODELS ARE STILL SHOWING A WEAK SIGNAL OF SOME PRECIP SATURDAY AND
SATURDAY NIGHT ALONG THE NORTHWEST FLOW BAROCLINIC ZONE. KEPT THE
SLGT POPS GOING BUT SHIFTED THE TIMING 12 HRS LATER BASED ON LATEST
MODEL PROGS. THIS EVENT STILL LOOKS INSIGNIFICANT IF IT HAPPENS AT
ALL AND WONT DISRUPT THE FABRIC OF THE UNIVERSE.

MADE A FEW TWEAKS TO THE GOING TEMPS BUT ONCE AGAIN NO MAJOR CHANGES
WERE NEEDED. THURSDAY WILL BE MILD WITH DOWNSLOPE BEFORE A WEAK
FRONT MOVES THRU THURSDAY NIGHT AND COOLS THINGS OFF SLIGHTLY ON
FRIDAY. SOME COOLER AIR CONTINUES TO FILTER INTO THE REGION SATURDAY
AS A SHORTWAVE TROF DIVES SOUTHEAST THRU THE GREAT LAKES REGION,
ALTHOUGH THE MODELS ARE A BIT WARMER OVER OUR AREA THAN THEY WERE
YESTERDAY. THE COLDEST AIR WILL REMAIN WELL TO OUR NORTHEAST. A
WARMING TREND WILL COMMENCE ON SUNDAY AND CONTINUE INTO EARLY NEXT
WEEK AS DOWNSLOPE ERODES THE COOL AIR.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  32  47  23 /  20  30  10   0
GCK  64  31  47  21 /  30  30  10   0
EHA  66  32  50  22 /  20  30   0   0
LBL  68  31  49  22 /  20  20   0   0
HYS  58  31  46  22 /  20  50  20   0
P28  67  35  47  26 /  10  30  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
KSZ030-KSZ031-KSZ044-KSZ045-KSZ046-KSZ064-KSZ065-KSZ066-KSZ077-
KSZ078-KSZ079-KSZ080-KSZ081-KSZ087-KSZ088-KSZ089-KSZ090.

HIGH WIND WARNING FROM 4 PM CST /3 PM MST/ THIS AFTERNOON TO 8
AM CST /7 AM MST/ WEDNESDAY FOR KSZ043-KSZ061-KSZ062-KSZ063-
KSZ074-KSZ075-KSZ076-KSZ084-KSZ085-KSZ086.

&&

FN06/27
Hazardous weather outlook, Nov 13, 3:52 AM CST, 23 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
352 AM CST MON NOV 13 2006

KSZ030-031-043>046-061>066-074>081-084>090-141000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
352 AM CST MON NOV 13 2006 /252 AM MST MON NOV 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY STRONG WINDS ARE POSSIBLE IN THE AFTERNOON AND EVENING ON
TUESDAY WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR
STRONGER. A POTENT UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE
OVER WESTERN KANSAS ALONG WITH A STRONG COLD FRONT AND A VERY
TIGHT PRESSURE GRADIENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

06

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:20 PM CSTSnow and Blowing Snow AdvisoryDDCEllis, Ness, Pawnee, Rush, Trego13 hr

Nearby

High Wind Warnings in Kansas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.